Alert archive / Alabama / Special Marine Warnings in 2001

Special Marine Warning 2, NWS Mobile, AL

October 13, 2001

NWS Mobile, AL issued this special marine warning at Oct 13, 2001, 6:17 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2001, 6:17 PM CDT (23:17 UTC)
Expired
Oct 13, 2001, 7:15 PM CDT
In force
58 min
Issued by
NWS Mobile, AL
Area
Whole counties

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Oct 13, 4:42 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 13, 4:42 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
442 PM CDT SAT OCT 13 2001

SQUALL LINE RACING WEST TO EAST THROUGH THE FORECAST AREA WITH TWO
TORNADO WATCHES IN EFFECT UNTIL 6 PM.  NOT TOO MUCH TIME TO DISCUSS
DETAILS OF FORECAST...BUT HAVE BASICALLY SPLIT ZONES WEST/EAST TO
COVER POPS AND WIND SHIFT.  MENTION OF SEVERE WEATHER HAS BEEN LEFT
IN THE FORECAST FOR THIS EVENING ACROSS THE ENTIRE CWA.  CATEGORICAL
POPS WILL REMAIN IN THE FORECAST OVERNIGHT...MAINLY SOUTHEAST OF
INTERSTATE-65...WITH DECREASING CHANCES OVERNIGHT TO THE NORTHWEST
OF THE HIGHWAY.

CLEARED SKIES OUT FOR SUNDAY WITH WINDS BECOMING NORTHWEST AROUND 15
MPH.  DRY AND COOL THROUGH MIDWEEK...THEN CONTINUED TO DRY WITH A
WARMING TREND LATER IN THE WEEK.

MARINE...WILL KEEP WINDS AND SEAS HIGH AS PRESSURE GRADIENT WILL
CONTINUE TO TIGHTEN AHEAD OF APPROACHING COLD FRONT.  GUST TO NEAR
GALE FORCE WILL BE MENTIONED FOR TONIGHT.  FROPA EXPECTED ON SUNDAY
MORNING WITH SCATTERED SHOWERS AND STORMS ENDING.

/22

PRELIM NUMBERS...
MOB UU 065/077 052/076 052 22+00
PNS UU 069/079 056/076 054 22+10
DTS UU 071/080 060/076 058 22+20
GZH UU 065/077 049/075 049 22+-0
2R0 UU 061/076 049/076 050 22+00
61A UU 065/076 049/076 049 22+00

.MOB...
AL...SCA GMZ630-650-670 TONIGHT.
FL...SCA GMZ655-675 TONIGHT.
MS...NONE.

In the hours before

Special weather statement, Oct 13, 12:27 PM CDT, 5 hours 50 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT SAT OCT 13 2001

...A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST ALABAMA AND THE EXTREME
WESTERN PORTIONS OF THE FLORIDA PANHANDLE UNTIL 600 PM CDT...

AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF TEXAS LATE
THIS AFTERNOON AND NORTHEAST ACROSS NORTHERN ALABAMA TONIGHT.
NUMEROUS SHOWERS WILL CONTINUE TO DEVELOP IN DEEP GULF MOISTURE AND
AN UNSTABLE AIR MASS OVER THE AREA THROUGH TONIGHT.

THIS STORM SYSTEM WILL LIKELY SPAWN A LINE OF STRONG AND SEVERE
THUNDERSTORMS THAT WILL MOVE WEST TO EAST ACROSS THE AREA...WHILE
THE INDIVIDUAL STORMS MOVE RAPIDLY TO THE NORTHEAST. ISOLATED
TORNADOS WILL ACCOMPANY THE STORMS THAT DEVELOP IN ADVANCE OF THE
SQUALL LINE THIS AFTERNOON. IN ADDITION...THESE STORMS ARE CAPABLE
OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAIN. THE THREAT OF STRONG
DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL WILL BE THE MAIN THREAT
WITH THE SQUALL LINE LATER THIS AFTERNOON AND EARLY THIS EVENING.
HOWEVER...THE POSSIBILITY OF AN ISOLATED TORNADO THREAT WILL REMAIN.

A HEAVY SURF ADVISORY IS IN EFFECT FROM DAUPHIN ISLAND TO DESTIN
THROUGH TONIGHT. MODERATE TO STRONG SOUTH WINDS OVER THE PAST COUPLE
OF DAYS HAS DEVELOPED SEAS OF NEAR 9 FEET AND HAS CAUSED TIDES TO
RUN ONE TO TWO FEET ABOVE NORMAL.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY AS WELL. A RIP
CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN
A STRONG SWIMMER SEAWARD INTO DEEPER WATER.

STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF
SEVERE WEATHER OPERATIONS IN THE WATCH AREA SHOULD ALREADY BE
ACTIVATED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
EAST OF THE WATCH AREA WILL LIKELY BE REQUIRED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Local storm report, Oct 13, 1:52 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
152 PM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM    2 SW FOLEY                AL   TORNADO
10/13/01   BALDWIN                        LARGE TORNADO ON THE
                                          GROUND. REPORTED BY LAW
                                          ENFORCEMENT.

1238 PM    FORT MORGAN               AL   TORNADO
10/13/01   BALDWIN                        NEAR PLANTATION. REPORTED
                                          BY PUBLIC.

0730 AM    FAIRHOPE                  AL   WIND DAMAGE
10/13/01   BALDWIN                        ROOF OFF BARN ON PECAN ST.
                                          REPORTED BY EMA.

0733 AM    MONTROSE                  AL   WIND DAMAGE
10/13/01   BALDWIN                        TREES BLOWN DOWN ON
                                          SEVERAL HOUSES AND GARAGE
                                          DOOR BLOWN IN AT SCENIC
                                          HWY 98 AND CEDAR RD.

DE
Local storm report, Oct 13, 5:00 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
500 PM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    DAPHNE                    AL   TORNADO
10/13/01   BALDWIN                        TORNADO TOUCHDOWN REPORTED
                                          BY EMA

0228 PM    PENSACOLA                 FL   TORNADO
10/13/01   ESCAMBIA                       TORNADO TOUCHDOWN ON ROUTE
                                          29 AROUND 6397 PENSACOLA
                                          BOULEVARD.
                                          REPORTED BY PENSACOLA
                                          FIRE DEPT.

304 PM    GULF BREEZE               FL   TORNADO
10/13/01   SANTA ROSA                     WATERSPOUT MOVED ONSHORE
                                          NEAR GULF BREEZE.
                                          REPORTED BY SANTA ROSA
                                          EMA OFFICIALS.

315 PM    WAYNESBORO                MS   WIND DAMAGE
10/13/01   WAYNE                          TREES DOWNED BY HIGH
                                          THUNDERSTORM WINDS.

342 PM    PERKINSTON                MS   1.75 INCH HAIL
10/13/01   STONE                          COVERED THE GROUND.
                                          REPORTED BY STONE COUNTY
                                          911.

400 PM    BUTLER                    AL   WIND DAMAGE
10/13/01   CHOCTAW                        SEVERAL REPORTS OF TREES
                                          DOWN ACROSS COUNTY.

443 PM    5 SW MILTON               FL   TORNADO
10/13/01   SANTA ROSA                     TORNADO REPORTED BY EMA
                                          OFFICIALS AT
                                          INTERSTATE 10...EXIT 7
                                          AT AVALON BOULEVARD.
Special weather statement, Oct 13, 5:45 PM CDT, 32 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-140300-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
545 PM CDT SAT OCT 13 2001

...A HIGH RISK OF SEVERE WEATHER CONTINUES FOR MUCH OF SOUTH ALABAMA
AND THE WESTERN FLORIDA PANHANDLE IN ADDITION TO EXTREME SOUTHEAST
MISSISSIPPI THIS EVENING...

...A TORNADO WATCH CONTINUES IN EFFECT FOR MUCH OF THE REGION EARLY
THIS EVENING...

THE POTENTIAL STILL EXISTS FOR DAMAGING TORNADOES ACROSS
SOUTHWEST...SOUTH CENTRAL ALABAMA IN ADDITION TO THE WESTERN FLORIDA
PANHANDLE AND EXTREME SOUTHEAST MISSISSIPPI THIS EVENING.  HAIL TO
THE SIZE OF GOLFBALLS AND WIND GUSTS AROUND 70 MPH ARE ALSO POSSIBLE
WITH SEVERE STORMS.

OVER SOUTHEAST MISSISSIPPI...THE THREAT TOWARD 9 PM IS EXPECTED TO
GRADUALLY TRANSITION TO ONE OF HEAVY RAIN AFTER THE MAIN LINE OF
THUNDERSTORMS PASSES.  THE THREAT OF SCATTERED SEVERE TORNADIC
STORMS AHEAD OF THE LINE WILL CONTINUE SHIFTING SLOWLY EAST ACROSS
SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH
MIDNIGHT.

PERSONS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE
WESTERN FLORIDA PANHANDLE SHOULD CLOSELY MONITOR THE LATEST UPDATES
AVAILABLE ON THEIR LOCAL TELEVISION STATIONS...COMMERCIAL WEATHER
BROADCASTS IN ADDITION TO DIRECT WEATHER SERVICE BROADCASTS ON NOAA
WEATHER RADIO.  BE READY TO SEEK SAFE SHELTER IMMEDIATELY SHOULD A
SEVERE WEATHER OR TORNADO WARNING BE ISSUED FOR YOUR AREA.

STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MAINTAIN A
HIGH STATE OF READINESS.  THOSE THAT HAVE NOT ACTIVATED SHOULD DO SO
AS SOON AS POSSIBLE.  STAY TUNED FOR ADDITIONAL UPDATES...STATEMENTS
AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:22 AM CDTTornado WarningMOBBaldwin38 min
Oct 13, 11:42 AM CDTTornado WarningMOBBaldwin33 min
Oct 13, 11:44 AM CDTSevere Thunderstorm WarningMOBWashington31 min
Oct 13, 12:21 PM CDTTornado WarningMOBClarke, Washington24 min
Oct 13, 12:24 PM CDTSpecial Marine WarningMOB51 min
Oct 13, 12:40 PM CDTSevere Thunderstorm WarningMOBBaldwin35 min
Oct 13, 12:47 PM CDTTornado WarningMOBBaldwin28 min
Oct 13, 1:10 PM CDTTornado WarningMOBEscambia, Monroe35 min
Oct 13, 1:18 PM CDTTornado WarningMOBBaldwin27 min
Oct 13, 2:34 PM CDTTornado WarningMOBBaldwin26 min
Oct 13, 2:53 PM CDTTornado WarningMOBMonroe37 min
Oct 13, 3:08 PM CDTTornado WarningMOBEscambia22 min
Oct 13, 3:37 PM CDTTornado WarningMOBConecuh, Escambia23 min
Oct 13, 4:01 PM CDTSevere Thunderstorm WarningMOBChoctaw, Washington59 min
Oct 13, 5:01 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington59 min
Oct 13, 6:17 PM CDTSpecial Marine WarningMOB58 min
Oct 13, 6:47 PM CDTSevere Thunderstorm WarningMOBMobile43 min
Oct 13, 6:52 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia23 min
Oct 13, 2:59 PM CDTSevere Thunderstorm WarningMOBPerry, Stone61 min
Oct 13, 2:59 PM CDTSevere Thunderstorm WarningMOBWayne61 min
Oct 13, 3:44 PM CDTTornado WarningMOBWayne16 min
Oct 13, 4:01 PM CDTSevere Thunderstorm WarningMOBGeorge, Perry, Stone59 min
Oct 13, 5:01 PM CDTSevere Thunderstorm WarningMOBGeorge, Perry, Stone59 min
Oct 13, 2:00 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa30 min
Oct 13, 2:10 PM CDTTornado WarningMOBEscambia, Santa Rosa20 min
Oct 13, 2:32 PM CDTTornado WarningMOBEscambia, Santa Rosa28 min
Oct 13, 3:33 PM CDTTornado WarningMOBEscambia27 min
Oct 13, 4:15 PM CDTTornado WarningMOBEscambia, Santa Rosa45 min
Oct 13, 5:23 PM CDTTornado WarningMOBEscambia, Santa Rosa52 min
Oct 13, 6:40 PM CDTTornado WarningMOBEscambia50 min

Nearby

Special Marine Warnings in Alabama, 2001Every special marine warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.